Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Albuquerque, NM

July 13, 2011Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 13, 2011, 5:12 PM MDT for Curry County, Quay County, New Mexico. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 5:12 PM MDT (23:12 UTC)
Expired
Jul 13, 2011, 6:00 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 70 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:20 PM MDTTORNADO5 N Glenrio, NMTORNADO VIEWED AT 520 PM MDT. LASTED LESS THAN A MINUTE.
Jul 13, 5:30 PM MDTHAIL 15 E San Jon, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS55 KABQ 132312
SVRABQ
NMC009-037-140000-
/O.NEW.KABQ.SV.W.0040.110713T2312Z-110714T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHWEST OF GLENRIO...OR ABOUT 22 MILES SOUTH OF NARA       
  VISA...AND MOVING NORTHEAST AT 15 MPH. AREAS EAST OF THE RAIN AND
  CORE OF THE STORM ARE LIKELY TO STILL EXPERIENCE SEVERE WIND GUSTS
  UP TO 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EAST CENTRAL QUAY COUNTY...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 346 AND 373...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3490 10302 3499 10347 3518 10350 3547 10330
      3561 10304
TIME...MOT...LOC 2311Z 221DEG 14KT 3531 10323

$$

SHOEMAKE
2 follow-up statements
483 
WWUS55 KABQ 132334
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT WED JUL 13 2011

NMC009-037-140000-
/O.CON.KABQ.SV.W.0040.000000T0000Z-110714T0000Z/
QUAY-CURRY-
534 PM MDT WED JUL 13 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN CURRY AND EAST CENTRAL QUAY COUNTIES UNTIL 600 PM MDT...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 15 MILES NORTHWEST OF GLENRIO...OR ABOUT 17 MILES SOUTH OF 
NARA VISA...MOVING NORTHEAST AT 15 MPH. AGAIN...AREAS EAST OF THE 
RAIN AND CORE OF THE STORM MAY EXPERIENCE SEVERE OUTFLOW WINDS.

* LOCATIONS IMPACTED INCLUDE...
  RURAL QUAY COUNTY...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 346 AND 373...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3490 10302 3499 10347 3518 10350 3547 10330
      3561 10304
TIME...MOT...LOC 2333Z 221DEG 14KT 3537 10316

$$

SHOEMAKE
240 
WWUS55 KABQ 140006
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT WED JUL 13 2011

NMC009-037-140016-
/O.EXP.KABQ.SV.W.0040.000000T0000Z-110714T0000Z/
QUAY-CURRY-
606 PM MDT WED JUL 13 2011

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EXTREME NORTHEASTERN
CURRY AND EAST CENTRAL QUAY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3490 10302 3499 10347 3518 10350 3547 10330
      3561 10304
TIME...MOT...LOC 2334Z 221DEG 14KT 3537 10316

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:12 PM MDT, 2 hours earlier.

Area forecast discussion, Jul 13, 3:12 PM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT WED JUL 13 2011

.DISCUSSION...
THUNDERSTORMS DEVELOPED OVER THE SACRAMENTO MOUNTAINS LATE THIS
MORNING...AND HAVE SINCE SPREAD ACROSS MUCH OF THE HIGH PLAINS WHERE
PWATS RANGE FROM 1 TO 1.5 INCHES. CELL TRAINING HAS LED TO SOME
FLASH FLOODING OVER THE WHITE FIRE BURN SCAR. ADDITIONAL CELLS MAY
MOVE ACROSS THIS AREA OVER THE REMAINDER OF THE AFTERNOON.
THUS...WILL LEAVE FLASH FLOOD WATCH IN PLACE THROUGH 9 PM. MUCH
DRIER AIR AND ONLY WEAK INSTABILITY ACROSS THE NORTHWEST HAS PUT THE
KIBOSH ON CONVECTION THERE TODAY.

ON THURSDAY...DRY AIR REMAINS ENTRENCHED OVER THE NORTHWEST PORTION
OF THE STATE...AND WHATS LEFT OF THE MONSOONAL PLUME LARGELY STAYS
ACROSS EASTERN NEW MEXICO.  BELIEVE THAT THUNDERSTORM COVERAGE
TOMORROW WILL BE LARGELY SIMILAR TO TODAY...THOUGH WITH MORE
ACTIVITY ACROSS THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT HIGH
PLAINS AND LESS ACROSS THE SOUTHEAST. CONVECTIVE VORT MAX SCOOTING
UP ACROSS WESTERN NM WILL LIKELY NOT AID IN CONVECTION...AS WESTERN
AREAS WILL BE TOO DRY/STABLE FOR MUCH/ANY ACTIVITY. KEPT ISOLATED
POPS IN THE FORECAST...BUT CONFIDENCE IS FAIRLY LOW THAT ANY STORMS
WILL DEVELOP. BEST SCENARIO FOR STORMS TO FORM IN THE RIO GRANDE
VALLEY AND NORTHWEST MOUNTAINS...INCLUDING THE JEMEZ...WILL BE IF
ANY OUTFLOW BOUNDARIES MOVE THROUGH THE GAPS OF THE CENTRAL
MOUNTAINS FROM CONVECTION TO THE EAST. HIGH RESOLUTION NAM HINTING
AT A SOUTHEAST GAP WIND ACROSS THE SANTA FE AREA AND TOWARD LOS
ALAMOS.  IF THIS OCCURS...UPSLOPE FLOW MAY ALLOW FOR A STORM TO FORM
OVER THE SOUTHEAST SLOPES OF THE JEMEZ...BUT CONFIDENCE IS NOT
TERRIBLY HIGH THAT THIS WILL OCCUR GIVEN WEAK OR NO INSTABILITY.
MIDNIGHT SHIFT MAY NEED TO LOWER POPS WEST OF THE CENTRAL MTN CHAIN.

ON FRIDAY...AREAL COVERAGE OF CONVECTION LOOKS TO WANE FURTHER.
EASTERLY FLOW OVER OLD MEXICO SHUNTS MUCH OF THE MONSOONAL MOISTURE
WESTWARD AND SOUTHEASTERLY FLOW ACROSS NEW MEXICO DRAWS IN DRIER MID
LEVEL AIR FROM TEXAS. AS THE RIDGE AXIS SHIFTS FURTHER NWWD OVER THE
WEEKEND...BEST CHANCES OF PRECIPITATION WILL GO WITH IT.
THUS...NORTHWEST AND FAR WESTERN NEW MEXICO WILL HAVE THE BEST SHOT
AT PRECIP...AND THE REMAINDER OF THE STATE WILL HAVE TO RELY ON
RECYCLED LOW LEVEL MOISTURE TO GET THE ACTIVITY STARTED.

PRECIPITATION CHANCES LOOK PRETTY BLEAK FOR THE FIRST PART OF THE
WEEK AS THE RIDGE AXIS CONTINUES TO PREVENT ANY MONSOONAL FLOW INTO
NM. THEREAFTER...MODELS DIVERGE MID WEEK NEXT WEEK REGARDING A WAVE
COMING OUT OF THE GULF.

34

&&

.AVIATION...
ISOLATED STORMS PRODUCING MVFR AND IFR CONDITIONS WILL BE FOUND
ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA. OTHERWISE...VFR
CONDITIONS WILL BE THE NORM THE REST OF TODAY. ROW AND TCC SHOULD BE
IMPACTED BY THUNDERSTORM ACTIVITY FOR 1 TO POSSIBLY 2 HOURS.
THUNDERSTORM COVERAGE SHOULD REMAIN ACROSS CENTRAL AND EASTERN AREAS
ON THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
NOT A LOT OF BIG CHANGES IN THE WEATHER FORECAST FOR THE NEXT
SEVERAL DAYS. WE ARE CURRENTLY SEEING LESS THUNDERSTORM
COVERAGE...ESPECIALLY WETTING VARIETY TODAY VERSUS THE PAST FEW DAYS
BUT SOME WETTING RAIN IS CERTAINLY HAPPENING ACROSS PORTIONS OF THE
EASTERN PLAINS. A MID LEVEL DRY SLOT HAS IMPACTED ACTIVITY ACROSS
THE WESTERN THIRD TO HALF. ESSENTIALLY CUTTING THE HEADS OFF THE
CUMULUS AS THEY BUILD UP.

TEMPERATURES THROUGH THE NEXT SEVERAL DAYS WILL BE ABOVE NORMAL AS
THE UPPER HIGH WAFFLES AROUND AND STRENGTHENS SOME TO THE EAST. THIS
WILL ULTIMATELY CREATE LOWERING HUMIDITY VALUES ALTHOUGH NOT ROCK
BOTTOM VALUES DUE TO THE HEART OF THE MID LEVEL DRY SLOT BEING MUCH
FURTHER TO THE WEST. LOWEST VALUES...BOTH AFTERNOON READINGS AND
NIGHTTIME RECOVERIES...SHOULD BE FOUND ACROSS THE WESTERN
THIRD...ESPECIALLY NORTHWEST AREAS.

STORM COVERAGE WILL BE MORE HIT AND MISS WITH LIMITED WETTING RAIN
POTENTIAL. ALTHOUGH ANY ONE CELL THE NEXT COUPLE OF DAYS COULD
CONCEIVABLY BRING A SMALL WETTING RAIN OR EVEN HEAVY RAIN FOOTPRINT.
THUNDERSTORM COVERAGE WILL BE FOCUSED NEAR AND TO THE EAST OF THE
CENTRAL MOUNTAINS...SANGRES AND SANDIA/MANZANOS ON THURSDAY. MOST
LIKELY A SIMILAR SCENARIO ON FRIDAY ALTHOUGH LESSENING COVERAGE
OVERALL ACROSS THE FORECAST AREA.

IT APPEARS THAT A SIMILAR SCENARIO IS EXPECTED FOR THE WEEKEND
PERIOD WITH MORE HIT AND MISS THUNDERSTORM ACTIVITY AND WARMER
CONDITIONS. THE UPPER HIGH BASED ON BOTH THE ECMWF AND GFS IS
DEPICTED TO BE WAFFLING OVER THE CENTRAL PLAINS AND MIDWEST AREAS. A
WEAKER MOISTURE TRANSPORT OFF THE MADRE COULD BECOME A BIT MORE
CONCENTRATED OVER THE WESTERN TIER OF THE FORECAST AREA BUT MODELS
STILL ARENT BUYING OFF ON TOO MUCH PRECIPITATION. WILL ALSO HAVE TO
WATCH FOR ANY EASTERLY WAVES ORIGINATING FROM THE GULF OF MEXICO
AND/OR LARGE THUNDERSTORM COMPLEXES OVER CENTRAL MEXICO DURING THIS
PERIOD. BUT DRIER AIR CAN BE ASSOCIATED WITH THESE EASTERLY WAVES
TOO...THUS ACTUAL PATH WILL BE CRITICAL AND PATH FORECASTING OF
THESE EASTERLY WAVES CAN BE DIFFICULT THIS TIME OF THE YEAR.

CURRENT WEATHER MODELS CONTINUE TO HOLD TRUE TO THEIR FORM FOR
EXTENDING AND STRENGTHENING THE UPPER RIDGE OVER A GOOD PORTION OF
THE SOUTHWEST AREA THE EARLIER HALF OF NEXT WEEK. THUS CONFIDENCE IS
BUILDING FOR THAT SCENARIO BUT STILL REMAINING MODERATE. THAT WOULD
CERTAINLY DISRUPT ANY SORT OF STRONG MONSOONAL FLOW FROM THE SOUTH
AND CREATE A RECYCLING ATMOSPHERE OF HIT AND MISS THUNDERSTORMS
FAVORING THE HIGHER TERRAIN. OF COURSE...WITH THIS TYPE OF
PATTERN...EASTERLY WAVES ACT TO BE A WILDCARD.

THE WEATHER PATTERN GETS A LITTLE MORE MUDDLED FOR THE LATTER HALF
OF NEXT WEEK AS THE NEXT PACIFIC TROUGH IS DEPICTED TO PUSH INTO THE
WEST COAST. DEPENDING ON THIS TROUGH PROGRESSION...IT COULD HELP
BRING SOME MOISTURE UP FROM MEXICO OR ACT TO SUPPRESS IT. TOO EARLY
TO SAY AND CONFIDENCE IS LOW FOR THE LATTER HALF OF NEXT WEEK.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  91  59  90 /  10   5   5   5
DULCE...........................  51  88  48  88 /  20  20  20  10
CUBA............................  55  89  52  90 /  20  20  20  10
GALLUP..........................  49  86  49  87 /   5  10   5   5
EL MORRO........................  46  80  46  82 /  10  20  10  20
GRANTS..........................  52  85  53  86 /  20  20  10  20
QUEMADO.........................  51  81  50  84 /  10  10  10  10
GLENWOOD........................  59  90  59  91 /  10  10   5  10
CHAMA...........................  45  81  45  81 /  20  30  20  20
LOS ALAMOS......................  64  82  63  84 /  30  30  30  20
PECOS...........................  58  82  57  85 /  30  50  30  30
CERRO/QUESTA....................  53  83  52  84 /  30  40  30  20
RED RIVER.......................  43  75  43  76 /  30  60  40  30
ANGEL FIRE......................  40  76  42  77 /  30  60  40  30
TAOS............................  55  86  54  88 /  30  40  30  20
MORA............................  55  81  54  82 /  30  50  40  30
ESPANOLA........................  57  90  57  91 /  20  30  20  20
SANTA FE........................  60  86  59  88 /  20  40  30  20
SANTA FE AIRPORT................  62  89  60  90 /  20  30  20  20
ALBUQUERQUE FOOTHILLS...........  66  92  66  92 /  20  20  10  10
ALBUQUERQUE HEIGHTS.............  68  93  68  94 /  20  20  10  10
ALBUQUERQUE VALLEY..............  65  94  64  95 /  20  20  10  10
ALBUQUERQUE WEST MESA...........  66  93  65  94 /  20  20  10  10
LOS LUNAS.......................  62  94  62  95 /  20  20  10  10
RIO RANCHO......................  65  93  64  95 /  20  20  10  10
SOCORRO.........................  65  95  65  96 /  30  20  20  10
SANDIA PARK/CEDAR CREST.........  60  88  59  89 /  30  30  20  20
TIJERAS.........................  61  92  61  92 /  30  30  10  10
MORIARTY/ESTANCIA...............  54  88  55  90 /  30  40  20  20
CLINES CORNERS..................  59  85  60  87 /  30  50  30  20
GRAN QUIVIRA....................  62  89  63  91 /  30  30  20  20
CARRIZOZO.......................  65  92  65  92 /  30  30  20  20
RUIDOSO.........................  57  82  58  83 /  40  50  30  30
CAPULIN.........................  59  88  61  89 /  30  40  30  20
RATON...........................  60  93  61  93 /  30  40  30  20
SPRINGER........................  62  92  63  93 /  30  40  30  20
LAS VEGAS.......................  60  86  60  87 /  30  40  40  30
CLAYTON.........................  67  95  67  94 /  30  30  30  10
ROY.............................  67  90  67  91 /  30  30  30  10
CONCHAS.........................  72  98  73  98 /  40  30  30  10
SANTA ROSA......................  70  96  70  96 /  50  20  30  10
TUCUMCARI.......................  72  99  71 100 /  30  20  20  10
CLOVIS..........................  68  96  69  96 /  30  20  20   5
PORTALES........................  70  97  72  97 /  40  20  20   5
FORT SUMNER.....................  73  98  73  98 /  50  20  20  10
ROSWELL.........................  69  99  70 100 /  40  20  20  10
PICACHO.........................  62  93  63  94 /  40  30  30  10
ELK.............................  58  87  59  88 /  50  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ526-539.

&&

34/50
Hazardous weather outlook, Jul 13, 5:34 AM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT WED JUL 13 2011

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL THIS AFTERNOON AND
EVENING FROM SOME OF THE THUNDERSTORMS THAT DEVELOP IN THE NORTHERN
SACRAMENTO MOUNTAINS OF NEW MEXICO AND PORTIONS OF LINCOLN COUNTY.
FLASH FLOODING FROM HEAVY RAINS IS POSSIBLE BELOW BURN SCARS FROM
RECENT WILD FIRES. PLEASE REVIEW THE LATEST FLASH FLOOD WATCH FOR
FURTHER INFORMATION. IN ADDITION...SMALL HAIL AND WIND GUSTS UP TO
50 MPH ARE POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCALLY HEAVY RAINS ARE POSSIBLE THURSDAY AFTERNOON THROUGH EARLY
EVENING ACROSS THE NORTHERN AND CENTRAL MOUNTAINS OF NEW MEXICO...
AS WELL AS THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. SOME
THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING...PARTICULARLY
BELOW BURN SCARS FROM RECENT FIRES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 TO REPORT FLASH FLOODING.

DPORTER

In the hours before

Local storm report, Jul 13, 2:30 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      8 NE RUIDOSO            33.41N 105.58W
07/13/2011                   LINCOLN            NM   EMERGENCY MNGR

            FLOODING ON A RANCH ALONG U.S. 70 AT MILE MARKER 268.

&&

EVENT NUMBER ABQ1101175

CHJ
Special weather statement, Jul 13, 4:25 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT WED JUL 13 2011

NMZ534>536-132300-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
425 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CURRY...SOUTHERN QUAY AND
EXTREME NORTHWESTERN ROOSEVELT COUNTIES THROUGH 500 PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF MELROSE...OR ABOUT 27 MILES WEST
OF CLOVIS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
QUAY AND WESTERN CURRY COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3483 10355 3469 10333 3443 10362 3455 10379
TIME...MOT...LOC 2225Z 219DEG 17KT 3456 10363

40
Special weather statement, Jul 13, 4:58 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT WED JUL 13 2011

NMZ531-534-132330-
HARDING COUNTY-QUAY COUNTY-
458 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY AND EXTREME
SOUTHEASTERN HARDING COUNTIES THROUGH 530 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
LOGAN TO 11 MILES NORTHWEST OF WHEATLAND...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...SAN JON AND BARD.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 343 AND 362...

HAIL MAY ACCUMULATE ON THE INTERSTATE AND OTHER SECONDARY
ROADS...CREATING TREACHEROUS AND SLICK DRIVING CONDITIONS. MOTORISTS
ARE URGED TO SLOW DOWN AND EXERCISE CAUTION.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3544 10314 3526 10312 3490 10341 3494 10367
      3549 10337
TIME...MOT...LOC 2257Z 256DEG 12KT 3537 10324 3500 10349

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:17 PM MDTAreal Flood AdvisoryABQSanta Fe88 min
Jul 12, 6:49 PM MDTAreal Flood AdvisoryABQMcKinley, Rio Arriba, Sandoval86 min
Jul 13, 3:34 AM MDTFlash Flood WatchABQ17 hr
Jul 13, 11:01 AM MDTAreal Flood AdvisoryABQLincoln119 min
Jul 13, 11:57 AM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 13, 12:17 PM MDTFlash Flood WarningABQLincoln118 min
Jul 13, 12:30 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 13, 1:31 PM MDTAreal Flood AdvisoryABQLincoln119 min
Jul 13, 1:38 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Torrance112 min
Jul 13, 1:58 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Lincoln3 hr
Jul 13, 2:07 PM MDTFlash Flood WarningABQLincoln3 hr
Jul 13, 2:53 PM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Roosevelt3 hr
Jul 13, 3:01 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance119 min
Jul 13, 4:25 PM MDTSpecial Weather StatementABQCurry35 min
Jul 13, 4:39 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt111 min
Jul 13, 4:58 PM MDTSpecial Weather StatementABQQuay32 min
Jul 13, 5:12 PM MDTAreal Flood AdvisoryABQCurry, Harding, Quay, Union2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.